Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 39, NWS Wakefield, VA

June 20, 20159 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 20, 2015, 7:46 PM EDT for 9 counties in Virginia. It was in force for 29 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2015, 7:46 PM EDT (23:46 UTC)
Expired
Jun 20, 2015, 8:15 PM EDT
In force
29 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Amelia County, VA, Chesterfield County, VA, City of Richmond, VA, Fluvanna County, VA, Goochland County, VA, Hanover County, VA, Henrico County, VA, Louisa County, VA, Powhatan County, VA

The radar

The Sterling radar (KLWX), 114 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 7:49 PM EDTTSTM WND DMGOthma, VANUMEROUS TREES DOWN.
Jun 20, 7:50 PM EDTTSTM WND DMG1 Wnw Fine Creek Mills, VANUMEROUS TREES DOWN ALONG THE POWHATAN AND GOOCHLAND COUNTY LINE. MORE TREES AND POWER LINES WERE DOWN ACROSS PORTIONS OF THE COUNTY.
Jun 20, 7:53 PM EDTTSTM WND DMGGoochland, VANUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE. LOCATIONS FROM GOOCHLAND WEST AND NORTH HAD THE MOST NUMBER OF TREES DOWN.
Jun 20, 8:00 PM EDTTSTM WND DMGFine Creek Mills, VATREES AND POWER LINES DOWN IN THE FINE CREEKS MILLS AREA.
Jun 20, 8:19 PM EDTTSTM WND GST 641 Nne Fernleigh, VATREES DOWN AROUND STONEY POINT.
Jun 20, 8:22 PM EDTTSTM WND DMGRichmond, VATREES AND POWER LINES REPORTED DOWN IN RICHMOND BY FIRE DEPT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:26 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WUUS51 KAKQ 202346
SVRAKQ
VAC007-041-065-075-085-087-109-145-760-210015-
/O.NEW.KAKQ.SV.W.0039.150620T2346Z-150621T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
746 PM EDT SAT JUN 20 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
  NORTHWESTERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
  GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
  NORTHEASTERN FLUVANNA COUNTY IN CENTRAL VIRGINIA...
  NORTH CENTRAL AMELIA COUNTY IN CENTRAL VIRGINIA...
  WESTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
  THE NORTHERN CITY OF RICHMOND IN CENTRAL VIRGINIA...
  POWHATAN COUNTY IN CENTRAL VIRGINIA...
  LOUISA COUNTY IN CENTRAL VIRGINIA...

* UNTIL 815 PM EDT

* AT 746 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
  SOUTHWEST OF ORANGE TO NEAR POWHATAN...AND MOVING NORTHEAST AT 55
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GOOCHLAND AROUND 750 PM EDT.
  OILVILLE AND SABOT AROUND 755 PM EDT.
  MANAKIN AROUND 800 PM EDT.
  TUCKAHOE...WYNDHAM AND MONTPELIER AROUND 805 PM EDT.
  LAUREL AROUND 810 PM EDT.
  ASHLAND...RANDOLPH MACON COLLEGE AND GLEN ALLEN AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CROZIER...JEFFERSON...MICHAUX...GOODWINS STORE...PENDLETON...
MAIDENS...IRWIN...LAKE POWHATAN...ROSLYN HILLS AND PROVOST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3813 7821 3815 7811 3813 7805 3814 7801
      3812 7798 3810 7784 3805 7775 3802 7775
      3803 7773 3801 7772 3799 7764 3795 7762
      3796 7757 3793 7755 3792 7756 3792 7754
      3758 7737 3737 7794 3806 7826
TIME...MOT...LOC 2346Z 243DEG 47KT 3820 7822 3761 7793 

$$

ZIMMERMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 5:00 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 20, 5:00 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT SAT JUN 20 2015

.SYNOPSIS...
THE REMNANT LOW OF TROPICAL CYCLONE BILL TRACKS ACROSS THE
NORTHERN MID ATLANTIC TONIGHT. A WEAK COLD FRONT APPROACHES FROM
THE NORTHWEST SUNDAY AND MOVES THROUGH THE REGION SUNDAY NIGHT.
THE FRONT DISSIPATES MONDAY...WITH HOT CONDITIONS CONTINUING
THROUGH TUESDAY. ANOTHER WEAK FRONT DROPS INTO THE REGION BY
MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CURRENT GOES WV AND VISIBLE IMAGERY DEPICTS TD BILL TRACKING ENE
THROUGH THE OHIO VALLEY...WITH CONVECTION DEVELOPING ALONG A
CONFLUENCE BOUNDARY EXTENDING SSW ALONG THE CENTRAL AND SRN
APPALACHIANS. LOCALLY...SHORTWAVE RIDGING AHEAD OF BILL HAS
SUPPRESSED SHOWER/TSTM DEVELOPMENT WITH ONLY VERY ISO ACTIVITY
ALONG THE SEA-BREEZE. THE SPC MESOANALYSIS DEPICTS ~2500 J/KG OF
ML CAPE ACROSS CENTRAL AND SRN VA ALONG WITH 30-35KT OF EFFECTIVE
SHEAR.

HEIGHT FALLS OVER THE NEXT SEVERAL HOURS WILL ALLOW FOR
INCREASING COVERAGE OF SHOWERS/TSTMS IN A VERY UNSTABLE AND
MODESTLY SHEARED ENVIRONMENT. THE PRIMARY THREAT WILL BE DAMAGING
WIND GUSTS. THERE IS A LESSER THREAT OF SEVERE HAIL GIVEN FREEZING
LEVEL AOA 15 KFT. THERE IS A POTENTIAL FOR A FEW ISOLATED
TORNADOES AS THE LOW-LEVEL FLOW BACKS OVER THE NEXT FEW HOURS.
HOWEVER...RELATIVELY HIGH LCLS AND GENERALLY WEAK LOW-LEVEL FLOW
WILL BE LIMITING FACTORS.

FOLLOWED A SOLUTION SIMILAR TO THE 20/12Z NAM/REGIONAL CMC/HI-RES
ARW FOR THE LATE EVENING AND OVERNIGHT HOURS...WHICH SHOWS
SHOWERS/TSTMS CONGEALING ALONG THE ZONE OF CONFLUENCE...AND
PASSING ACROSS WRN/CENTRAL PORTIONS BETWEEN 00Z-06Z...AND FARTHER
E BETWEEN 03-09Z. HEAVY RAINFALL IS LIKELY...BUT THE SYSTEM IS
RATHER PROGRESSIVE. HENCE A WIDESPREAD FLASH FLOOD THREAT IS NOT
EXPECTED. THE HIGHEST POPS EXTEND FROM THE PIEDMONT TO THE ERN
SHORE...WITH THE LOWEST OVER COASTAL NE NC. QPF ON AVERAGE RANGES
FROM 1-2 IN ACROSS THE FAR N...TO ~0.25 IN OVER THE FAR
SE...ALTHOUGH LOCALLY HIGHER AMOUNTS ARE POSSIBLE GIVEN THE
CONVECTIVE NATURE OF THE EVENT. OTHERWISE...A WARM HUMID NIGHT IS
EXPECTED WITH LOWS IN THE 70S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE MID-LEVEL SHORTWAVE ASSOCIATED WITH THE FORMER TC WILL MOVE
OFFSHORE SUNDAY. AFTER A CHC FOR LINGERING SHOWERS EARLY SUNDAY
MORNING (ESPECIALLY OVER ERN 1/3 OF THE CWA)...THE SKY SHOULD
BECOME PARTLY/MOSTLY SUNNY BEFORE NOON. DOWNSLOPE WNW FLOW AND
DEEP MIXING. 850MB TEMPERATURES SOAR TO AROUND 20-22C...WHICH WILL
SUPPORT HIGHS REACHING AT LEAST THE MID 90S INLAND...WITH EVEN
HIGHS INTO THE UPPER 80S TO LOWER 90S ALONG THE IMMEDIATE COAST. A
WEAK COLD FRONT WILL APPROACH FROM THE NW DURING THE AFTERNOON AND
EVENING...BUT DOWNSLOPE FLOW IS EXPECTED TO LIMIT TSTM POTENTIAL.

THE FRONT MOVES INTO THE AREA SUNDAY NIGHT AND LINGERS OVER THE
AREA MONDAY MORE IN THE FORM OF A LEE-TROUGH. A 20% POP WILL
REMAIN OVER THE PIEDMONT IN VICINITY OF THE TROUGH...AND OVER NE
NC FOR ANY SEA-BREEZE ACTIVITY WHERE SURFACE DEWPOINTS WILL BE
HIGHER. HIGHS WILL BE HOT...INTO THE MID 90S INLAND...WITH
MID/UPPER 80S ALONG THE COAST...AFTER MORNING LOWS IN THE 70S.
AFTN MIXING WILL BRING DEW POINTS INTO THE 60S MOST AREAS SO HEAT
INDICES SHOULD STAY CAPPED AT 100-104 F. TUESDAY APPEARS TO BE THE
HOTTEST DAY OF THE PERIOD...850 MB TEMPERATURES RISE TO 21-24C PER
THE LATEST GFS/ECMWF. THIS SUPPORTS HIGHS INTO THE UPPER 90S/NEAR
100 F INLAND AND 90-95 F AT THE COAST. LIKE MONDAY...APPEARS
SLIGHTLY DRIER W/ AFTN MIXING AND WNW FLOW SO HEAT INDICES MAY
HOLD IN THE 100-104 F RANGE MOST AREAS. WILL MENTION THIS IN
HWO...IF DEW POINTS DO NOT MIX OUT THEN A HEAT ADVISORY WILL
EVENTUALLY BE NEEDED.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
FCST AREA WILL GENERALLY BE IN A WNW FLO ALOFT INTO SAT
MORNG...THEN WSW DURING SAT. HOT AND RATHER HUMID CONDITIONS WILL
CONTINUE TO PREVAIL WED AND THU...THEN COOLER CONDITIONS FOR FRI
AND SAT. LEANING CLOSER TO THE 12Z ECMWF FOR THE EXTENDED PERIOD
WITH REGARD TO TIMING OF TROFS/FRONTS AFFECTING THE REGION. ONE
FRONT DROPS THRU THE AREA AND S OF THE CWA TUE NGT INTO WED
MORNG...WITH ANOTHER FRONT MOVNG ACRS THE REGION THU NGT INTO FRI
AFTN. A WARM FRONT WILL THEN LIFT BACK INTO THE AREA SAT
AFTN/EVENG. SO...WILL CONTINUE WITH SLGT (20%) TO CHC (40%) POPS
FOR SHOWERS AND TSTMS. OUTSIDE OF PCPN...EXPECT MAINLY A PARTLY
SUNNY OR PARTLY CLOUDY SKY. HIGHS WILL RANGE FM THE UPR 80S TO
MID 90S WED AND THU...IN THE MID 80S TO LWR 90S FRI...AND IN THE
80S SAT. LOWS IN THE 70S WED MORNG...IN THE LWR TO MID 70S THU AND
FRI MORNGS...AND IN THE UPR 60S TO LWR 70S SAT MORNG.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS PREVAIL THROUGH THIS AFTERNOON ACROSS THE REGION.
DOWNSTREAM REMNANTS OF TROPICAL CYCLONE BILL WILL CONTINUE TO
RESULT IN SCT MID-HIGH CLOUDS...WITH DAYTIME HEATING HELPING WITH
CU DEVELOPMENT. WINDS AOB 10 KT THIS AFTN.

FOR TODAY...FRONTAL BOUNDARY LIFTS NORTH OF THE REGION AS BILLS
REMNANTS LIFT INTO THE REGION. SLY WINDS REMAIN AOB 10 KT THIS
AFTERNOON...RESULTING IN SEABREEZE BOUNDARIES AND ASSOCIATED
SCATTERED CONVECTION THIS AFTERNOON AND EARLY EVENING. SCATTERED
SHOWERS/THUNDERSTORMS LATE TODAY EXPECTED TO BECOME MORE
WIDESPREAD THIS EVENING ACROSS THE PIEDMONT INTO CENTRAL VA AS
BILLS REMNANT SFC LOW LIFTS INTO THE REGION. LOCALLY HEAVY
RAINFALL AND GUSTY WINDS WILL BE THE MAIN IMPACTS. CONFIDENCE
INCREASING THAT KRIC AND KSBY WILL SEE PRECIP AROUND AND AFTER
21/00Z. HAVE MENTIONED PRECIP AND MVFR CONDITIONS IN THE TAFS. NAM
GUIDANCE ALSO PESSIMISTIC OVERNIGHT WITH S-SE FLOW RESULTING IN
STRATUS.

OUTLOOK...REMNANTS OF BILL MOVE ENEWD AWAY FROM THE REGION
SUNDAY...WITH VFR RETURNING ALL TERMINALS. GENERALLY DRY WEATHER
AND VFR EXPECTED FROM SUNDAY AFTERNOON THROUGH MONDAY.

&&

.MARINE...
SCA'S IN EFFECT FOR THE ENTIRE CHES BAY FM THIS EVENG THRU SUN
AFTN...DUE TO SSW WINDS 15 TO 20 KT WITH GUSTS TO 25 KT AS A
RESULT OF THE APPROACH AND PASSAGE OF THE REMNANT LO FM TROPICAL
CYCLONE BILL. SCA IN EFFECT FOR THE NRN TWO CSTL ZNS FM VERY LATE
TNGT THRU SUN AFTN...DUE TO THE STRONGER SSW CAUSING SEAS TO BLD
TO NEAR 5 FT. SCA CONDITIONS EXPECTED TO BE MARGINAL AND SHORT
LIVED OVER THE CURRITUCK SOUND AND LOWER JAMES...SO HAVE HELD OFF
ON HEADLINES THERE. SFC LO/TROF WILL PUSH OFFSHORE SUN AFTN...WITH
SW WINDS DIMINISHING AOB 15 KT SUN AFTN AND EVENG. SEAS WILL
SUBSIDE SUN AFTN...DROPPING BELOW 5 FT LATE. SFC TROF/WEAK FRONT
SLIDES OFF THE CST MON MORNG...WITH NNW WINDS 5 TO 15
KT...BECOMING ENE 5 TO 10 KT LATE IN THE DAY ACRS MOST OF THE
AREA. SSW WINDS WILL PREVAIL AGAIN MON NGT INTO TUE NGT...IN
ADVANCE OF ANOTHER FRONT THEN DROPS S OF THE REGION LATE TUE NGT
AND WED MORNG. SCA CONDITIONS ARE NOT EXPECTED.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EDT SUNDAY FOR ANZ630>632-634.
     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT SUNDAY FOR ANZ650-
     652.

&&

SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...TMG
AVIATION...DAP
MARINE...TMG
Hazardous weather outlook, Jun 20, 3:40 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
340 PM EDT SAT JUN 20 2015

MDZ021>025-VAZ099-100-211945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
340 PM EDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE REMNANT LOW FROM TROPICAL DEPRESSION BILL WILL PASS BY TO THE
NORTH OF THE AREA TONIGHT. THERE WILL BE A SLIGHT RISK FOR SEVERE
WEATHER...MAINLY LATE THIS AFTERNOON AND THIS EVENING...WITH THE
PRIMARY THREAT BEING FROM DAMAGING WINDS. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE. BY LATE EVENING AND OVERNIGHT...THE SEVERE THREAT
IS EXPECTED TO DIMINISH ALTHOUGH A WIDESPREAD ONE TO TWO INCHES OF
RAINFALL IS EXPECTED...WITH MINOR FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL TOP OUT AROUND 100 DEGREES SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093-
095>098-509>525-211945-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-
WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
340 PM EDT SAT JUN 20 2015

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ADDITIONALLY...HEAVY RAIN IN ANY THUNDERSTORMS COULD PRODUCE MINOR
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL TOP OUT FROM 100 TO 104 DEGREES SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 20, 7:07 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
707 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     2 NE THREE SQUARE       37.68N  77.97W
06/20/2015                   GOOCHLAND          VA   911 CALL CENTER

            TREES DOWN ALONG ROCK CASTLE ROAD.

&&

EVENT NUMBER AKQ1500929

JO
Local storm report, Jun 20, 7:16 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
716 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     HAMPDEN SYDNEY          37.24N  78.46W
06/20/2015                   PRINCE EDWARD      VA   911 CALL CENTER

            NUMEROUS TREES DOWN AROUND HAMPDEN SYDNEY

&&

EVENT NUMBER AKQ1500930

JO
Local storm report, Jun 20, 7:18 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
718 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     PROSPECT                37.30N  78.56W
06/20/2015                   PRINCE EDWARD      VA   911 CALL CENTER

            NUMEROUS TREES DOWN NEAR PROSPECT

&&

EVENT NUMBER AKQ1500931

JO
Local storm report, Jun 20, 7:27 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
727 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TSTM WND DMG     1 SE TAMWORTH           37.64N  78.07W
06/20/2015                   POWHATAN           VA   911 CALL CENTER

            NUMEROUS TREES DOWN. TREE ON A CAR

&&

EVENT NUMBER AKQ1500932

JO
Local storm report, Jun 20, 7:35 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
735 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     1 E VICTORIA            36.99N  78.21W
06/20/2015                   LUNENBURG          VA   911 CALL CENTER

            TREES DOWN ALOMG POORHOUSE ROAD NEAR VICTORIA.

&&

EVENT NUMBER AKQ1500933

JO
Local storm report, Jun 20, 7:36 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
736 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     2 N KENBRIDGE           36.99N  78.13W
06/20/2015                   LUNENBURG          VA   911 CALL CENTER

            NUMEROUS TREES DOWN NORTH OF KENBRIDGE

&&

EVENT NUMBER AKQ1500934

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:05 AM EDTSmall Craft AdvisoryAKQ33 hr
Jun 20, 4:47 PM EDTSpecial Weather StatementAKQPrince Edward43 min
Jun 20, 5:41 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna49 min
Jun 20, 5:48 PM EDTSevere Thunderstorm WarningAKQFluvanna, Louisa42 min
Jun 20, 6:03 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland, Powhatan42 min
Jun 20, 6:21 PM EDTSpecial Weather StatementAKQLouisa24 min
Jun 20, 6:32 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg43 min
Jun 20, 6:37 PM EDTSpecial Weather StatementAKQMiddlesex23 min
Jun 20, 6:39 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Louisa, Powhatan51 min
Jun 20, 6:41 PM EDTSpecial Marine WarningAKQ49 min
Jun 20, 6:48 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Lunenburg, Mecklenburg, Nottoway, Prince Edward42 min
Jun 20, 6:59 PM EDTTornado WarningAKQGoochland, Hanover21 min
Jun 20, 7:12 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Louisa48 min
Jun 20, 7:15 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland, Louisa, Powhatan45 min
Jun 20, 7:28 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Cumberland, Dinwiddie, Goochland, Lunenburg and 3 more47 min
Jun 20, 7:48 PM EDTSevere Thunderstorm WarningAKQCaroline57 min
Jun 20, 7:54 PM EDTSevere Thunderstorm WarningAKQMecklenburg51 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.